Donald St. Mary

Personal

First Name: Donald
Last Name: St. Mary

Education

Degree: Ph.D.
Graduation Year: 1968

Biography

Donald F. St.Mary earned his B.S. in Mathematics from McNeese State College (1962), M.A. in Mathematics from University of Kansas (1964), and Ph.D. in Mathematics at University of Nebraska (1968). In 1968 Dr. St.Mary became an Assistant Professor of Mathematics at the University of Massachusetts-Amherst. In 1983 he became Full Professor. Currently, he is Chairman of the Department of Mathematics at the University of Mathematics-Amherst. Dr. St.Mary's personal home page

Donald F. St.Mary was Elected National Membership in the Danforth Associate Program, 1977. His talk ``Experiences of a Black Scientist, and some current research'', was presented at the National Science Foundation in celebration of Black History month, 1986. He served (1986-91) Committee on Equal Opportunities in Science and Engineering, Congressionally mandated committee of the National Science Foundation. In 1993 he as a Distinguished Scholar Designee of the Third Annual Celebration of Black Scholarship in New England, Boston.

RESEARCH NOTES

Dr. Donald F. St.Mary has published 24 papers in Mathematics on Numerical Analysis, Numerical Solutions of Partial Differential Equations, Scientific Computation, Ordinary and Partial Differential Equations, Underwater Acoustics. Some of these can be downloaded from his publications page.

Selected Publications

(with D. Lee, M. Schultz, W. Siegmann). A numerical marching scheme to compute scattering in the oceanMathematics and Computers in Simulation, 34, 525-540 (1992),.

(with G. H. Knightly). Stable marching schemes based on elliptic models of wave propagation, J. of Acoustical Soc. Amer., 93(4), 1866-1872 (1993)

(with S. Goff).The Bohl transformation for second order linear differential systems. J. Math. Anal. Appl., 140, 95-106 (1989)

(with S. Goff). The Bohl transformation and oscillation of linear differential systemsSIAM J. on Math. Anal., 20, 215-221 (1989)

(with G. Knightly, D. Lee). A higher order parabolic wave equationJ. of Acoustical Soc. Amer., 82, 580-587 (1987)

(with D. Lee, G. Botseas). A modified wide angle wave equationJ. of Computational Physics, 71, 304-315 (1987)

Riccati intergral equations and non-oscillation of self-adjoint linear systems. J. Math. Anal. Appl., 121, 109-118 (1987).

Applications of nonstandard analysis to partial differential equations - I. The diffusion equation. Mathematical Modelling, 7, 507-523 (1986) (with H. Feng, F. Wattenberg).

Analysis of an implicit finite-difference scheme for a third-order partial differential equation in three dimensions. Comp. and Maths. with Appls., 11, 873-885 (1985).

Analysis of an implicit finite difference solution to an underwater wave propagation problem. J. of Computational Physics, 57, 378-390 (1985) (with D. Lee).

On a comparison theorem of Hille for self-adjoint second order linear differential systems. SIAM J. Math. Anal., 15, 1094-1099 (1984).

Derivation, consistency, and stability of an implicit finite difference scheme. Recent Progress in the Development and Application of the Parabolic Equation, edited by Paul D. Scully-Power and Ding Lee. NUSC Technical Document 7145 (1984), Newport, R. I./New London, Conn. (1984) (with D. Lee).

On oscillation of linear differential systems. J. Math. Anal. Appl., 66, #2, 379-386 (1978) (with S. B. Eliason).

On transformation and oscillation of linear differential systems. J. Math. Anal. Appl., 29, 392-399 (1977).

On oscillation of complex linear differential systems. Proc. Am. Math. Soc., 36, #1, 191-194 (1972).

On an inequality of Nehari. Proc. Am. Math. Soc., 21, 640-642 (1969) (with A. M. Fink).

A generalized Strum comparison theorem and oscillation coefficients. Monatsh. Math., 73, 207-212 (1969) (with A. M. Fink).

Lifetime

Year Born: 1940